Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2020, 1:29 PM EDT for 5 counties in Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 1:29 PM EDT (17:29 UTC)
- Expired
- Jun 4, 2020, 2:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:45 PM EDT | TSTM WND DMG | Glenmont, OH | NUMEROUS TREES DOWN. |
| Jun 4, 2:07 PM EDT | HAIL 1 | 3 Wnw Millersburg, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
132
WUUS51 KCLE 041729
SVRCLE
OHC005-075-083-139-169-041815-
/O.NEW.KCLE.SV.W.0045.200604T1729Z-200604T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
129 PM EDT Thu Jun 4 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Richland County in north central Ohio...
Southeastern Ashland County in north central Ohio...
Southwestern Wayne County in northeastern Ohio...
Western Holmes County in northeastern Ohio...
Northeastern Knox County in north central Ohio...
* Until 215 PM EDT.
* At 128 PM EDT, a severe thunderstorm was located near Danville, or
14 miles northeast of Mount Vernon, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Loudonville, Shreve, Danville, Hayesville, Holmesville, Glenmont,
Nashville, Butler, Perrysville, Jeromesville, Fredericksburg, Gann,
North Liberty and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 8249 4083 8226 4065 8180 4045 8216
4045 8218 4043 8220
TIME...MOT...LOC 1728Z 234DEG 19KT 4053 8228
HAIL...1.00IN
WIND...60MPH
$$
King1 follow-up statement
500
WWUS51 KCLE 041748
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
148 PM EDT Thu Jun 4 2020
OHC005-083-139-041758-
/O.CAN.KCLE.SV.W.0045.000000T0000Z-200604T1815Z/
Richland OH-Ashland OH-Knox OH-
148 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND AND NORTHEASTERN KNOX COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northeastern Ohio.
LAT...LON 4053 8218 4057 8218 4057 8222 4075 8205
4065 8180 4063 8183 4048 8210 4048 8211
TIME...MOT...LOC 1748Z 244DEG 21KT 4054 8210
$$
OHC075-169-041815-
/O.CON.KCLE.SV.W.0045.000000T0000Z-200604T1815Z/
Wayne OH-Holmes OH-
148 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN WAYNE AND WESTERN HOLMES COUNTIES...
At 148 PM EDT, a severe thunderstorm was located over Glenmont, or 9
miles west of Millersburg, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Shreve, Holmesville, Glenmont, Nashville and Fredericksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4053 8218 4057 8218 4057 8222 4075 8205
4065 8180 4063 8183 4048 8210 4048 8211
TIME...MOT...LOC 1748Z 244DEG 21KT 4054 8210
HAIL...1.00IN
WIND...60MPH
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:37 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 10:37 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1037 AM EDT Thu Jun 4 2020 .SYNOPSIS... A stationary front will be located across central Ohio through much of the day today before lifting north by Thursday night. On Friday, a cold front will move southeast across the region as low pressure moves from southern Ontario into Quebec. High pressure will build south across the Great lakes through the weekend. && .NEAR TERM /THROUGH FRIDAY/... Minor adjustments to pops and sky cover this morning into the afternoon, otherwise the forecast is on track. Will continue to monitor severe potential throughout the day, with expected destabilization across the southeast part of the forecast area over the next several hours. Hi-res models continue to hone in on a similar solution of rapid convective development around 2 PM, with the potential for organization and at least a brief severe threat along and east of the I-71 corridor into the evening. Original Discussion...Mostly quiet weather is expected through the morning as temperatures slowly rise to the low 80s by the early afternoon under mostly cloudy skies. Convection will initiate around 18Z later today as MLCAPE reaches 1500 to 2000 J/kg and the surface cap erodes. A subtle 30 knot 850 mb jet appears to develop across the Ohio Valley coincident or just proceeding convective initiation, enhancing effective shear values near 25 to 30 knots. This would support at least somewhat organized multicells with the primary hazard being damaging wind gusts associated with wet microbursts. DCAPEs will reach the near 1000s J/kg with PWATs around 1.8s and large theta-e differences which will be supportive of water-loaded downdrafts. Isolated pockets of up to 1 inch hail are also possible with EL's expected to reach near 200 mb and lapse rates ~6 C/km, though melting will be an issue with high low level layer RH and wet bulb zero heights around 10,000 ft. This thunderstorm activity is expected to diminish around the late evening hours (between 0-3Z) with the highest confidence and therefore likely PoPs in an axis extending from Mansfield towards Youngstown. By Friday, the stationary front will have lifted north of the area while a weak cold front approaches the area from the west. Another round of thunderstorms ahead of this front will be possible Friday, though not anticipating much in the way of severe weather with effective shear under 20 knots and limited moisture associated with the front. Highs on Friday will mostly be in the low to mid 80s, though some upper 80s could be seen across NW OH as dry air behind the front would allow for clearing. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The short term forecast period begins on Friday night with an upper trough axis north of the forecast area that will push east of the area, bringing a surface cold front through the area. There appears to be enough moisture and instability ahead of this front for scattered showers and thunderstorms to be present over the region into Friday evening, tapering quickly with the cold frontal passage. Temperatures on Friday night will stay in the low to mid 60s over the region, as the better cold air advection waits until Saturday. The weekend forecast appears both quiet and Spring-like over the area. High pressure will build in from the northwest over the course of the weekend as an upper ridge strengthens to the west. This should allow for dry conditions across the forecast area. Temperatures will modify a bit on Saturday with highs in the 70s to lower 80s. A better cold air advection push will occur on Saturday night into Sunday as the surface low moves north of the area and north to northeast flow allows for some cooler air aloft to enter the region. Have Sunday temperatures in the 60s to lower 70s across the area, or a several degrees below normal for the first weekend of June. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The long term forecast period looks to begin fairly quiet on Monday as the area remains under the influence of high pressure. The strengthening upper ridge to the west of the region will move overhead and nudge the surface high east, allowing for warmer air to enter the region. Therefore, have temperatures recovering into the 70s to lower 80s. The pattern for Tuesday into Wednesday becomes a bit more uncertain as they depend greatly on the track of Tropical Storm Cristobal, which is expected to land on the Gulf Coast on Monday. The remnant system will track towards the area next week and will bring the next significant chance for wet weather. Given timing and track uncertainty, will cap at 40 percent PoPs for now with warming temperatures. && .AVIATION /12Z Thursday THROUGH Monday/... Mainly VFR conditions across the TAF sites this morning with a brief MVFR visbys noted at FDY due to rain showers and some passing thunder. Can't rule out a brief MVFR visbys due to rain at MFD in the next hour or two. Otherwise, focus will turn to thunderstorm activity later this afternoon, with tsra mention at CAK/YNG/ERI, mainly between 18 and 21Z. Elsewhere, vcts mention is noted at MFD and CLE for 18 through 21Z. There are some vague hints at some patchy fog potential later tonight into early Friday morning so have mentioned some sct030 at where precipitation confidence is higher. Winds will be generally light out of the south, under 10 knots today. Winds and wind gusts will be higher in or near thunderstorms this afternoon. Outlook ...Non-VFR possible Friday night with a cold front. && .MARINE... A stalled frontal boundary south of Lake Erie will allow for light flow over the lake today and tonight. Shower and thunderstorm activity is expected to develop along the front today and scattered activity could spread over the lake. Additional shower and thunderstorm activity is possible on Friday as a cold front approaches from the northwest and will cross the lake on Friday night. High pressure builds from the northwest for the weekend and north to northeast winds will be present over the lake. Generally light flow should allow for waves to remain minor for the nearshore zones. High pressure gets nudged eastward on Monday and flow will become more easterly, but still light enough to avoid any marine concerns. In summary, at this time, no marine headlines are expected through early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Greenawalt/Kahn SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Kahn MARINE...Sefcovic
Hazardous weather outlook, Jun 4, 1:14 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 114 PM EDT Thu Jun 4 2020 OHZ029>033-037-038-047-051715- Richland-Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox- 114 PM EDT Thu Jun 4 2020 ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-051715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 114 PM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027-028-036-089-PAZ001>003-051715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Marion-Ashtabula Lakeshore-Northern Erie- Southern Erie- 114 PM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:04 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 41 min |
| Jun 4, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 53 min |
| Jun 4, 2:24 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 51 min |
| Jun 4, 2:48 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 4, 3:16 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Jun 4, 3:38 PM EDT | Areal Flood Advisory | CLE | Mahoning | 112 min |
| Jun 4, 5:29 PM EDT | Areal Flood Advisory | CLE | Mahoning | 91 min |
| Jun 4, 6:46 PM EDT | Areal Flood Warning | CLE | Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.